Alert archive / Colorado / High Wind Watches in 2024
High Wind Watch 3, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Mar 1, 2024, 2:30 AM MST for 9 counties in Colorado. It took effect at Mar 2, 2024, 8:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2024, 2:30 AM MST (09:30 UTC)
- In effect from
- Mar 2, 2024, 8:00 PM MST
- Expired
- Mar 2, 2024, 2:51 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3480 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS75 KPUB 010930 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 230 AM MST Fri Mar 1 2024 COZ072>075-078>080-087-088-011730- /O.NEW.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Cuchara, Weston, Rye, Stonewall, Walsenburg, Silver Cliff, Poncha Pass, Spanish Peaks, Trinidad, Blanca Peak, La Veta Pass, and Westcliffe 230 AM MST Fri Mar 1 2024 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph possible. * WHERE...Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Upper Huerfano River Basin Below 7500 Feet, including Walsenburg, and Western Las Animas County Below 7500 Feet, including Trinidad. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will start along the mountains Saturday night, with winds spreading to lower elevations throughout Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub CS
4 follow-up statements
605 WWUS75 KPUB 011638 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 938 AM MST Fri Mar 1 2024 COZ072>075-078>080-087-088-020045- /O.CON.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Walsenburg, Poncha Pass, Silver Cliff, Stonewall, Weston, Trinidad, Spanish Peaks, Westcliffe, Rye, Cuchara, Blanca Peak, and La Veta Pass 938 AM MST Fri Mar 1 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 50 mph with gusts up to 80 mph possible. * WHERE...Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Upper Huerfano River Basin Below 7500 Feet including Walsenburg, and Western Las Animas County Below 7500 Feet including Trinidad. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will start along the mountains Saturday night, with winds spreading to lower elevations throughout Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub Moore
465 WWUS75 KPUB 012147 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 247 PM MST Fri Mar 1 2024 COZ086-020600- /O.EXA.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ Pueblo Vicinity/Pueblo County Below 6300 Feet- Including the cities of Pueblo 247 PM MST Fri Mar 1 2024 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts of 60 to 70 mph possible. * WHERE...Pueblo. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ COZ072>075-078>080-087-088-020600- /O.CON.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Spanish Peaks, Silver Cliff, Rye, Trinidad, La Veta Pass, Blanca Peak, Stonewall, Cuchara, Westcliffe, Weston, Poncha Pass, and Walsenburg 247 PM MST Fri Mar 1 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts 60 to 80 mph possible. * WHERE...Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet, and Trinidad Vicinity/Western Las Animas County Below 7500 Feet. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub MW
256 WWUS75 KPUB 020557 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1057 PM MST Fri Mar 1 2024 COZ072>075-078>080-086>088-021400- /O.CON.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-Southern Sangre de Cristo Mountains Above 11000 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet-Wet Mountains Above 10000 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Stonewall, Blanca Peak, Poncha Pass, Westcliffe, Weston, Rye, La Veta Pass, Trinidad, Pueblo, Silver Cliff, Spanish Peaks, Walsenburg, and Cuchara 1057 PM MST Fri Mar 1 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 80 mph possible. * WHERE...Sangre de Cristo Mountains, Wet Mountains, Wet Mountain Valley, Huerfano County including Walsenburg and Vicinity, Western Las Animas County including Trinidad and Vicinity and Pueblo County including the city of Pueblo. * WHEN...From Saturday evening through Sunday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles along I-25 from Pueblo southward. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Visit us at http://www.weather.gov/pub EP
683 WWUS75 KPUB 020951 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 251 AM MST Sat Mar 2 2024 COZ072-073-078>080-021800- /O.UPG.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ /O.NEW.KPUB.HW.W.0005.240303T0300Z-240304T0300Z/ Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet-Wet Mountain Valley Below 8500 Feet-Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Including the cities of Blanca Peak, La Veta Pass, Westcliffe, Silver Cliff, Rye, and Poncha Pass 251 AM MST Sat Mar 2 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST SUNDAY... * WHAT...Southwest winds 40 to 50 mph with gusts up to 80 mph expected. * WHERE...Northern Sangre de Cristo Mountains, Wet Mountains, and Wet Mountain Valley. * WHEN...From 8 PM this evening to 8 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ COZ074-075-086>088-021800- /O.UPG.KPUB.HW.A.0003.240303T0300Z-240304T0300Z/ /O.NEW.KPUB.HW.W.0005.240303T0300Z-240304T0300Z/ Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Including the cities of Cuchara, Pueblo, Walsenburg, Weston, Spanish Peaks, Stonewall, and Trinidad 251 AM MST Sat Mar 2 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 PM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 75 mph expected. * WHERE...Southern Sangre de Cristo Mountains, Pueblo County, Upper Huerfano River Basin Below 7500 Feet, including Walsenburg, and Western Las Animas County Below 7500 Feet, including Trinidad. * WHEN...From 8 PM this evening to 8 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 29, 10:35 PM MST, 3 hours 55 minutes earlier. Its key messages:
- Critical fire weather conditions expected for portions of the plains Friday.
- Strong winds and critical fire weather conditions Saturday and Sunday.
- Snow and blowing snow for the higher terrain along and west of the Continental Divide later Saturday through early Monday.
- Unsettled weather late next week.
Area forecast discussion, Feb 29, 10:35 PM MST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1035 PM MST Thu Feb 29 2024 .KEY MESSAGES... - Critical fire weather conditions expected for portions of the plains Friday. - Strong winds and critical fire weather conditions Saturday and Sunday. - Snow and blowing snow for the higher terrain along and west of the Continental Divide later Saturday through early Monday. - Unsettled weather late next week. && .SHORT TERM /THROUGH SATURDAY/... Issued at 326 PM MST Thu Feb 29 2024 Currently...Plenty of sun across the forecast area this afternoon, helping to boost temps into the upper 40s to lower 50s for the high valleys, and 60s across the plains as of 2 PM. Winds for the most part have been cooperative, but there have been some intermittent gusts to around 25 mph along the I-25 Corridor. Over the southeast corner of the state, closer to an exiting upper disturbance, south winds gusting to around 30 mph have been reported in Springfield. Tonight...Fairly benign weather expected tonight under mostly clear skies. West to southwest flow aloft will begin establishing across the Great Basin and Four Corners regions this evening, so as the large Pacific system nears the West Coast the flow aloft will begin increasing during the overnight. Decided to include mention of wind shear for KPUB and KCOS overnight, while a slight increase in the westerly winds at the surface should keep minimum temps from dropping too low. Plan on lows tonight in the teens to mid 20s for the high valleys, and mid 20s to mid 30s for the plains. Tomorrow...More intensification of the west-southwest flow aloft is expected, as the upper jet pushes across the Great Basin and noses into the Rocky Mt region. The normal wind-prone areas along and west of the I-25 Corridor look like they will have the highest probability of seeing increased sustained winds tomorrow afternoon as well as gusts as high as 45 mph at times. These expected winds, combined with RH levels in the 9 to 15 percent range, will produce critical fire weather conditions for portions of the plains, especially from Canon City east across Ft Carson and Pueblo, and further south across Walsenburg and Trinidad. Areas further east will likely see very dry conditions, and at times some higher wind gusts, but do not feel that critical conditions will be met for a long enough period over a large enough area to warrant highlights there. Downslope warming winds are forecast to help push high temps tomorrow into the 50s for the high valleys, and 60s to around 70F for the plains. Tomorrow will be the first day of potentially 3 days of high fire danger. Please avoid any outdoor activities that could start a fire, since under these conditions any fire starts could be difficult to contain. Moore && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 326 PM MST Thu Feb 29 2024 Saturday-Sunday...Models indicate a strong eastern Pacific system moving onshore across the Pac NW Coast on Friday, continuing to translate east across the Intermountain West and into the Rockies through the weekend. Models continue to indicate the trend of a tad slower timing of embedded moisture and onset of precipitation across the ContDvd later Saturday, which looks to continue through the day Sunday before diminishing in coverage and intensity Sunday night into Monday morning. The snow and blowing snow will create hazardous travel across the higher terrain of the ContDvd later this weekend, and will likely be hoisting winter weather highlights across portions of the higher terrain later Saturday through Sunday night. Increasing westerly flow through the weekend, along with warm and dry conditions in place will lead to critical fire weather conditions expanding across the southeast plains on Saturday, where a Fire Weather Watch remains in place. Models, however, do differ on the location of the translating jet stream and the timing of the strongest winds moving across the Rockies late Saturday and Sunday. Either way, with H7 wind increasing to 40kts up to potentially 70kts, could see see winds in excess of 70 mph over the higher terrain and in excess of 60 mph over the lower elevations, especially late Saturday night and Sunday and will continue to monitor later model data for the potential for high wind highlights across south central and southeast Colorado. With the differences in location of the strongest winds and trough passage, models continue to indicate differences in the systems associated cold front on Sunday, leading to differences in winds and available moisture on the plains, where critical fire weather conditions will continue to be possible Saturday night into the day on Sunday. Monday-Thursday...Models continue to differ across the region on Monday, with the latest GFS indicating secondary energy digging across the Rockies sending a another frontal surge across the plains along with the potential for snow across Pikes Peak Region northward into the northeast Colorado Plains, where as the EC and Canadian keep moderate westerly flow in place and the region dry, save for snow showers across the Central Mtns. Models do keep moderate westerly flow in place through mid week before another stronger system remains progged to dig across the Great Basin, though do continue to differ on the strength and location of the system as it moves across the Rockies through the end of the work week and into early next weekend. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1034 PM MST Thu Feb 29 2024 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. LLWS will be possible during the overnight hours tonight at KCOS and KPUB. Winds aloft will lessen at KCOS by about 12Z, while KPUB remains gusty into tomorrow. Starting late tomorrow morning into early afternoon, gusty west winds will set in across all three terminals and continue until closer to the end of this period. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 6 PM MST Friday for COZ222- 227>230. Fire Weather Watch from Saturday morning through Saturday evening for COZ222-226>237. && SHORT TERM...MOORE LONG TERM...WANKOWSKI AVIATION...GARBEROGLIO
Hazardous weather outlook, Feb 29, 4:28 AM MST, 22 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 428 AM MST Thu Feb 29 2024 COZ058>089-093>099-011130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 428 AM MST Thu Feb 29 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong winds and high fire danger will spread across the region beginning Friday, and increasing in coverage and intensity through Sunday afternoon. Fire Weather Watches are in place for the Interstate 25 corridor on Friday, and across all of the Plains for Saturday due to gusty winds and low humidity values. Damaging wind gusts will be possible on Sunday, with gusts in excess of 60 mph. Extreme fire weather conditions are expected on Sunday across the Plains. Snow will spread into the Continental Divide Saturday afternoon and continue through Sunday night. Snow accumulations of 6 to 10 inches are possible along the Continental Divide, with locally higher amounts possible on west facing slopes. A light dusting of snow may be possible by Monday morning over the Palmer Divide. Periods of light snow will continue along the Continental Divide early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. EHR/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:38 AM MST | Fire Weather Watch | PUB | Baca, Bent, Huerfano, Las Animas, Otero, Prowers and 1 more | 24 hr |
| Mar 1, 3:38 AM MST | Red Flag Warning | PUB | Baca, Bent, Crowley, El Paso, Fremont, Huerfano and 5 more | 40 hr |
| Mar 1, 2:55 PM MST | Winter Weather Advisory | PUB | Chaffee, Conejos, Lake, Mineral, Rio Grande, Saguache | 61 hr |
Nearby
High Wind Watches in Colorado, 2024Every high wind watch in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.